zbMATH — the first resource for mathematics

Tolerances in congruence permutable algebras. (English) Zbl 0678.08004
A variety V is tolerance trivial iff it is congruence permutable. Hence, investigations on tolerances are reasonable only in congruence non- permutable varieties. But, is this true also for single algebras? The author shows a modular lattice which is congruence permutable but not tolerance trivial and a lattice which is congruence permutable, non- simple and tolerance non-trivial.
With respect to these examples, we have the following question: Does there exist a congruence permutable algebra A which is not tolerance trivial and Con(A) is not a chain? The author shows that there exists a congruence permutable lattice which is tolerance permutable and not tolerance trivial and whose congruence lattice is not a chain.
Reviewer: A.Hatvany

08B10 Congruence modularity, congruence distributivity
Full Text: EuDML
[1] Chajda I.: Systems of equations and tolerance relations. Czech. Math. J., 25 (1975), 302- 308. · Zbl 0312.08006
[2] Chajda I.: Tolerance trivial algebras and varieties. Acta Sci. Math. (Szeged), 46 (1983), 35-40. · Zbl 0534.08001
[3] Chajda I., Niederle J., Zelinka B.: On existence conditions for compatible tolerances. Czech. Math. J. 26 (1976), 304-311. · Zbl 0333.08006
[4] Chajda I., Nieminen J.: Direct decomposability of tolerances on lattices, semilattices and quasilattices. Czech. Math. J., 32 (1982), 110-115. · Zbl 0491.08003
[5] Chajda I., Zelinka B.: Permutable tolerances. Časop. Pěst. matem. 102 (1977), 217-220. · Zbl 0356.08003
[6] Chajda I., Zelinka B.: Every finite chain is the tolerance lattice of some lattice. Glasnik. Matem. (Zagreb), 20 (1985), 3-6. · Zbl 0587.06001
[7] Fraser G. A., Horn A.: Congruence relations in direct products. Proc. Amer. Math. Soc. 26 (1970), 390-394. · Zbl 0241.08004
[8] Grätzer G.: General lattice theory. Academie-Verlag, Berlin 1978. · Zbl 0436.06001
[9] Gumm H.-P.: Is there a Maľcev theory for single algebras?. Algebra Univ. 8 (1978), 320-329. · Zbl 0382.08003
[10] Werner H.: A Maľcev condition for admissible relations. Algebra Univ. 3 (1973), 263. · Zbl 0276.08004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.